MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491211
Medical Device Problem Codes Difficult to Advance (2920); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Related product model #: 42255, related product serial #: no value found, related product upn #: m001491211, related product batch/lot: 0009895902 , related product family: starter, material number: m001491211, sterile lot number: no value found, sold to account number: no value found, returned product expected: no, bsc product return date: no value found, location description: no value found.Device/procedure outcome: unable to use device - attempted, original device used, procedure completed.Patient outcome: f26: no health consequences or impact.Event description: ecn event description: physician had prior issues with the j-wire that came in the cath pack for watchman (unfortunately, no lot number is available) so they decided that to open a boston scientific starter guidewire (lot # 9895902) and there was resistance when it was in the dilator.Because they had increased resistance, they removed that and opened an amplatz extra stiff guidewire (lot #16808605) and he still had increased resistance and said that it actually felt like a rachet.He was able to advance the wire into the svc, advance the dilator and trusteer, switch out the wire for the pigtail wire that comes in the versacross kit and finish the case as normal.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: we were able to finish the case like normal but 2 j-wires were tried and both had resistance what is the next course of action?: n/a patient present at time of event?: yes patient complications: no patient complications patient outcome: fully recovered procedure number: pn-2895761 event date: 2025-11-14.As reported device codes: 1274: difficult to advance as reported patient codes: 9398: no clinical signs, symptoms or conditions procedure date: (b)(4) 2025 type of procedure: left atrial appendage closure watchman country of event: united states.
 
Additional Manufacturer Narrative
No device was returned for analysis.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The complaint is non-verifiable as the product was not returned for evaluation.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "physician preference" and/or "operational context" appears to have impacted on the event as reported.Without the return of the actual device in question for evaluation, lake region medical is unable to determine the exact cause for this incident.Lake region medical has no open preventative action specific to manufacturing this product differently.As indicated in the ifu (instructions for use) warnings section: never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in separation of the guidewire tip, damage to the catheter, or vessel damage.
 
Additional Manufacturer Narrative
A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.A visual and microscopic examination of the returned product was completed, and the following features were observed: - the guidewire is a 3-piece construction, with a coil, core, and ribbon.The coil, core, and ribbon are welded at the proximal end, and the coil and ribbon are welded at the distal end.- the guidewire returned with the j-shape opened out.- fingerpull test was performed on the returned guidewire confirming that the guidewire was intact.No anomalies were observed to indicate a manufacturing issue with the distal weld or proximal weld.- no other damage was noted on the returned guidewire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "device interaction" and/or "improper handling" and/or "undetermined cause" appears to have impacted on the event as reported.The root cause is undetermined: cause not established.Lake region medical is unable to determine the exact cause for this incident.Lake region medical has no open preventative action specific to manufacturing this product differently.As indicated in the ifu (instructions for use) warnings section: · do not attempt to move the wire without observing the resultant tip response.
 
Event or Problem Description
Related product model #: 42255.Related product serial #: no value found.Related product upn #: m001491211.Related product batch/lot: 0009895902.Related product family: starter material number: m001491211.Sterile lot number: no value found.Sold to account number: no value found.Returned product expected: no.Bsc product return date: no value found.Location description: no value found.Device/procedure outcome: unable to use device - attempted, original device used, procedure completed.Patient outcome: f26: no health consequences or impact.Event description: ecn event description: physician had prior issues with the j-wire that came in the cath pack for watchman (unfortunately, no lot number is available) so they decided that to open a boston scientific starter guidewire (lot # 9895902) and there was resistance when it was in the dilator.Because they had increased resistance, they removed that and opened an amplatz extra stiff guidewire (lot #16808605) and he still had increased resistance and said that it actually felt like a rachet.He was able to advance the wire into the svc, advance the dilator and trusteer, switch out the wire for the pigtail wire that comes in the versacross kit and finish the case as normal.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue? we were able to finish the case like normal but 2 j-wires were tried and both had resistance.What is the next course of action? n/a.Patient present at time of event? yes.Patient complications: no patient complications.Patient outcome: fully recovered.Procedure number: (b)(4).Event date: 2025-11-14.As reported device codes: 1274: difficult to advance.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Procedure date: (b)(6) 2025.Type of procedure: left atrial appendage closure watchman.Country of event: united states.

Brand Name
STARTER GUIDEWIRE
Common Device Name
STARTER GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, irl Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, irl Y34 K 825
EI   Y34 K825
Manufacturer Contact
katie slattery
butlersland
new ross
co. wexford, irl Y34 K-825
EI   Y34 K825
MDR Report Key23743074
Report Number9681477-2025-00142
Device Sequence Number10208840
Product Code DQX
UDI-Device Identifier08714729326540
UDI-Public(01)08714729326540(17)280720(10)9895902
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001491211
Device Lot Number9895902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown